After being on cortisol for 3-4 months, I had blood tests done again. My original blood tests with this doctor were coming up high---but a 24 hour urine test was slightly low--however a physical exam showed symptoms of low cortisol----my blood pressure dropped when I stood up and I had some reflex that was slow that is a sign of low cortisol.
I didn't take my cortisol the day of testing, I went in fasting, my levels were drawn at approx 8 am, and my cortisol levels came back really low, which the doctor said was more in keeping with his clinical findings.
I had been diagnose with secondary AI by one endo--then another endo pulled me off hydrocortisone.
I do not deal with stress very well at all. I am wondering if this is just what I can expect from now on since my body does not kick in extra cortisol when I get under stress. i have instructions for how to increase for illness--but they say you don't need to increase your medication for mental stress.
What do the rest of you do when you are under extra mental stress?
I am having an endoscopy the day before Thanksgiving, then a colonoscopy the wednesday after thanksgiving, then the following Tuesday, my husband is having surgery to have his testicle removed. He has had hydrocele surgery fail twice---which the urologist said is pretty much unheard of. They drained it twice . the doc said something else is causing this--they are running blood tests for cancer markers and testosterone levels--they don't think cancer is likely---but I already think he has symptoms of low testosterone.
He has been on thyroid suppression therapy for 18 years after having half of his thyroid removed. He tried to go off of his medication--but his face started swelling up--his 1/2 thyroid does not seem to be functioning at all----which makes me wonder if he could have cortisol problems also---they so often seem to go hand in hand.
just how much would you suggest I stress dose for some major mental stress that is going on--holidays, angry 23 yr old son living with us who lost his job my hubby's name is on his car--so we have to make the payments and pay the insurance had to pay his phone bill and made him cancel his contract early----cheaper than the bill would have been to end of contract. He didn't get the right info in at the right time for unemployment---so he had to reapply all over--and we don't know if he will even get it. This is really hurting us financially----we WILL have a limit--then we sell the car--but we will probably take a couple thousand loss on it.
I am only allowed so much clonazepam and soma per day--they seem to help me calm down some---but every time I think I'm starting to feel better mentally and emotionally----someone comes and take my legs out from under me!!!!
I would use the *art* here - take enough that you are not feeling nausea, but not enough that you are buzzed.
I would cut pills and take smaller amounts over time just to keep you from getting so low that you get into trouble. Try to eat right if you can and rest as best you can at night.
Sorry about your son... Having a similar stressy issue with my Father-in-law who is full in dementia and so paranoid. Have to run around getting stuff but he does not want us around him (he thinks we are stealing from him!). He is really frail and pretty sick.
hmmm--obviously I don't know a lot about how hydrocortisone can affect you-----didn't know too much could make you feel buzzed----not that I really know what "buzzed" is. I take norco and soma---I am allowed 5 norco a day and 4 soma a day. If I take too much norco for the amount of pain I am in, I just feel crappy--a little dizzy and almost a little confused, and if it is at night, I can't sleep----i can't imagine that is the feeling that people WANT when they take narcotics for the fun of it-----but I hear that people take it to get a "buzz".
I guess if I am not taking enough, I will feel nauseated---but maybe you had better explain a little better to me what too much feels like.
Interestingly enough, I have felt nauseated several times over the last couple of weeks---but I thought it was from something I ate-----I rarely get nauseated.
Still trying to deal with the new eosinophilic diagnosis and what I need to do to make things better--or as much better as I can. I have a bunch of new supplements I am taking since I had my blood work done (still trying to get the endocrine system balanced) I am actually starting to feel a little better mentally and emotionaly--but i still have the occasional meltdown---anyway, the supplements are giving me heartburn.
Even with severe reflux, I have rarely had heartburn over the last 22 years---I usually just feel pain in my chest, or I just have trouble swallowing, or I have food get stuck. I am on High dose prevacid, and still getting heartburn. Plus, the prevacid is doing a number on my intestinal system.
This EE has made my chest hurt at times--but in a different way than the reflux hurt. It is also making me hoarse quite often towards evening.
I'm trying to eat right around the time I take most of the supplements--and it does seem to help---but i take different ones at different times of the day---so I am popping one sort of pill or another off and on all day!!!
I have woken up a couple of times with a touch of heartburn---and I sleep in a recliner most of the time---we raised the head of the bed several inches--but it is not enough for me.
The doc gave me instructions for taking the same amount of HC 4 times a day---maybe I should try it that way and see if I do better.
I sometimes wish they would let me try a pain patch. I would love to have my pain meds last longer---I hate the up and down all day long. when my hubby had his surgery last week, I expected to be home sooner, and I ran out of pain medication--it was a miserable ride home---I need to learn to take extra with me whenever we go out of town.
Have you tried one of those wedge pillows - it is a long subtle wedge easier to sleep on?
I am rather surprised they have not tried the patch with you considering - but I only got it when I went to pain management - I did not like them as they never looked for source, just tossed pills. I guess that is the last resort so you are only there for that, but I want to find and resolve source, not just numb it.
I bought a wedge and pillow for under my knees--but the wedge was too upright--and I had to put a pillow between the two of them or else it hurt where the wedge rounded and dropped off---it didn't flatten completely at the edges.
Sometimes I think I am like the princess in the "Princess and the Pea"---I feel EVERYTHING. Sometimes even a fold in a blanket or sheet hurts if I am lying on it. I sent the wedge set back.
I'm hoping my allergy testing might help--plus, I really need to get some regular exercise and eat better.
I have heard that acupuncture can help--my insurance will even cover it--but I don't think we have anyone nearby that is on our network. i hear yoga and tai chi are supposed to be good too.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.